MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.(b)(4).Visual inspection of the returned device found the basket was in an open position when received.Additionally, a basket wire was found broken.Functional inspection was performed and found the thumbwheel moved freely in both directions.However, the sheath did not move over the wire and the basket was not able to be opened or closed.The device was disassembled and it was observed that the sheath and pull wire were found broken near the handle cannula.The broken portions (sheath and pull wire) have evidence of torsion and bending.Based on all available information, the failure of basket wire broken and sheath/pull wire broken could have been generated due to manipulation of the device during preparation or procedure.Handling and manipulation of the device during the procedure could lead the observed wire break.Additionally, the broken portion has evidence of torsion and bending, which indicates that attempts were made to rotate the basket using the knob on the handle with the basket being held stationary by some means.Continued attempts to actuate the handle or force applied to the handle/sheath could result in the issue of the sheath tearing, impacting the basket's performance.Therefore, the most probable root cause is adverse event related to procedure.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the left kidney during a fiberoptic transurethral lithotripsy (f-tul) procedure performed on (b)(6).According to the complainant, during procedure, the handle suddenly became hard and unable to move.Another optiflex basket was used to complete the procedure.There were no patient complications reported as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10140463
Report Number3005099803-2020-02209
Device Sequence Number13978553
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903010
Device Catalogue Number390-301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1